Birth Control Pills/MEDS OK with Hair Laser Tx?


#1

Hi. Are there any medications which are contra-indicated with laser hair removal (Aurora IPL-RF laser or any laser in general)? I take birth control pills and just want to make sure. My laser center didn’t say anything about it, but I am curious if any research shows that there is even any small possible side effect secondary to the hormones… (one of the possible side effects of birth control pills is skin hypo-/hyper-pigmentation, as in pregnancy i suppose? don’t know if this is related to the question…)

Thanks.

[ April 15, 2004, 10:28 PM: Message edited by: californiagurrl ]


#2

I have never heard of any problems with birth control pills. I know that certain antibiotics that make you sensitive to sunlight, like Tetracycline, will make you more sensative to the treatments with the Aurora and increase your chances of burning. I have listened to a lot of doctors and dermatologists on another Forum talk about medication and treatment, and have yet to hear anyone mention birth control pills inb regards to the Aurora. Just to be safe you should talk to the person doing the treatments about your specific concerns, and if they don’t seem qualified to answer your questions ask to speak to the manager about this. There are some experts, like Hairfetish, who post on this Forum, and hopefully he will read this and give you information as well.


#3

There are certainly meds that can cause photo-sensitive reactions to laser tx, but to my knowledge, birth control pills are not among them. The main issue with bc pills is the hyperpigmentation from melasma, which is unrelated to laser tx but can be aggravated by sun exposure. If you are on anti-biotics, please re-schedule your appointment until you have been off the meds for one week. If you are taking Accutane, you must be off this med for at least 3 mos. Retin-A and other retinoids can cause some reaction, so avoid the use of the for 1 week prior to laser tx. Always check your prescriptions for issues like photo-sensitivity - these things are usually printed on the inserts, or ask your pharmacist if you are in doubt. I hope this information helps you out. Ciao for now! :wink:


#4

Hairfetish, do you think that the properties of the Aurora which are light based could effect this malasma or hyperpigmintation phenomenom with the birth control pills, or is that not the case at all?


#5

Hi - sorry I am so late with this reply. Remember that the Aurora utilizes IPL (intense pulsed light, which has a tremendous affinity for melanin) along with the RF. This means that the presence of melasma or any hyper-pigmentation could cause some complications in regards to hair removal, since the IPL will be attracted to the increased melanin in the skin and could cause blistering and sloughing. Actually IPL is being used more frequently for treatment of solar lentigines (brown spots), so this could be a positive unintended consequence, althoug it’s pretty unsightly for a couple of weeks. But the short answer is, yes, hyperpigmentation and melasma is still a major issue with Aurora. Ciao you all! :relaxed: